Alert archive / California / Frost Advisories in 2016
Frost Advisory 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Dec 18, 2016, 7:15 PM PST for 8 counties in California. It took effect at Dec 19, 2016, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2016, 7:15 PM PST (03:15 UTC)
- In effect from
- Dec 19, 2016, 12:00 AM PST
- Expired
- Dec 19, 2016, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 44 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566 WWUS76 KMTR 190315 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 715 PM PST SUN DEC 18 2016 ...ANOTHER COLD NIGHT AROUND THE REGION... .TEMPERATURES WILL BE COLD AGAIN AND VERY SIMILAR TO TEMPERATURES OBSERVED SATURDAY NIGHT AND SUNDAY MORNING. CAZ512-191600- /O.EXA.KMTR.FZ.W.0004.161219T0800Z-161219T1600Z/ SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY 715 PM PST SUN DEC 18 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...SANTA CRUZ MOUNTAINS * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ506-507-510-511-513-516>518-528-191600- /O.CON.KMTR.FZ.W.0004.161219T0800Z-161219T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE...CONCORD...ANTIOCH... LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON... BLACKHAWK...SAN JOSE...GREENFIELD...KING CITY...SALINAS 715 PM PST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY MOUNTAINS AND VALLEY...EAST BAY VALLEYS AND HILLS...SANTA CLARA VALLEY INCLUDING SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ505-508-509-529-530-191600- /O.NEW.KMTR.FR.Y.0005.161219T0800Z-161219T1600Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... OAKLAND...FREMONT...HAYWARD...DALY CITY...BERKELEY...PACIFICA... SANTA CRUZ...WATSONVILLE...LIVE OAK...SEASIDE...MONTEREY...MARINA 715 PM PST SUN DEC 18 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * TEMPERATURE...LOWS GENERALLY IN THE LOWER TO MID 30S WITH A FEW LOCATION DROPPING INTO THE UPPER 20S. * LOCATIONS...COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY REGION. THIS DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
813 WWUS76 KMTR 190323 AAA NPWMTR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN FRANCISCO CA 723 PM PST SUN DEC 18 2016 ...ANOTHER COLD NIGHT AROUND THE REGION... .TEMPERATURES WILL BE COLD AGAIN AND VERY SIMILAR TO TEMPERATURES OBSERVED SATURDAY NIGHT AND SUNDAY MORNING. CAZ506-507-510>513-516>518-528-191600- /O.CON.KMTR.FZ.W.0004.161219T0800Z-161219T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE...CONCORD...ANTIOCH... LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON... BLACKHAWK...SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY... SAN JOSE...GREENFIELD...KING CITY...SALINAS 723 PM PST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY MOUNTAINS AND VALLEY...EAST BAY VALLEYS AND HILLS...SANTA CLARA VALLEY INCLUDING SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ505-508-509-529-530-191600- /O.CON.KMTR.FR.Y.0005.161219T0800Z-161219T1600Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... OAKLAND...FREMONT...HAYWARD...DALY CITY...BERKELEY...PACIFICA... SANTA CRUZ...WATSONVILLE...LIVE OAK...SEASIDE...MONTEREY...MARINA 723 PM PST SUN DEC 18 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... * TEMPERATURE...LOWS GENERALLY IN THE LOWER TO MID 30S WITH A FEW LOCATION DROPPING INTO THE UPPER 20S. * LOCATIONS...COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY REGION PLUS THE SAN FRANCISCO BAY SHORELINE. THIS DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
004 WWUS76 KMTR 191547 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 747 AM PST MON DEC 19 2016 CAZ506-507-510>513-516>518-528-191700- /O.EXP.KMTR.FZ.W.0004.000000T0000Z-161219T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE...CONCORD...ANTIOCH... LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON... BLACKHAWK...SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY... SAN JOSE...GREENFIELD...KING CITY...SALINAS 747 AM PST MON DEC 19 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... TEMPERATURES WILL GRADUALLY WARM THROUGH THE MORNING. THEREFORE THE FREEZING WARNING WILL BE ALLOWED TO EXPIRE. $$ CAZ505-508-509-529-530-191700- /O.EXP.KMTR.FR.Y.0005.000000T0000Z-161219T1600Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... OAKLAND...FREMONT...HAYWARD...DALY CITY...BERKELEY...PACIFICA... SANTA CRUZ...WATSONVILLE...LIVE OAK...SEASIDE...MONTEREY...MARINA 747 AM PST MON DEC 19 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... TEMPERATURES WILL GRADUALLY WARM THROUGH THE MORNING. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Dec 18, 5:25 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 18, 5:25 PM PST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
525 PM PST Sun Dec 18 2016
.SYNOPSIS...One more night of really cold weather before
temperatures begin to moderate next week. Dry weather is expected
through at least the middle of next week with moderating
temperatures. Unsettle weather will return around the Christmas
holiday.
&&
.DISCUSSION...as of 01:12 PM PST Sunday...Almost a repeat of
Saturday...ample sunshine covers the region, but it feels a bit
chilly with temps in the 40s and 50s. A few locations are on the
breezy side making it feel even colder.
The biggest forecast change will be for the near term. Based on
observations this morning, minor change in airmass tonight and
latest model guidance, decided to issue a freezing warning.
Coastal and bay shoreline locations will experience a little
warming overnight, but only a few degrees making it still chilly
with lows in the 30s. However, away from the coast temperatures
will plummet below freezing with many locations at or below 28-30
degrees, especially locales that typically have excellent
radiational cooling. The most notable urban center impacted by
the cold temps will be San Jose with overnight lows at or below 32
degrees. Included patchy and areas of frost tonight where
appropriate.
To kick off the work week, temperatures begin to moderate as a
weak frontal boundary approaches from the north. Lastest model
guidance continues to keep the precip north of the Bay Area with
only mid-high level clouds. The increased clouds and moderating
airmass will put an end to the really cold overnight lows. The
warming trend will continue Tuesday and Wednesday. By Thursday a
weak upper trough moves through the Pac NW bringing a cold front
into NorCal. There will be a slight chance for rain over the North
Bay on Thursday. At this point, this system seems rather un-
impressive.
Model guidance in the extended is finally coming into better
agreement, but would like to see more run to run consistency
before making changes this far out. The EC and GFS are now both
showing possible rain moving in from the north on Christmas day.
Will have to keep an eye on this the next few days.
&&
.AVIATION...As of 5:25 PM PST Sunday...VFR. Light offshore winds.
Vicinity of KSFO...VFR.
SFO Bridge Approach...VFR.
Monterey Bay Terminals...VFR.
&&
.CLIMATE...Here is a list of record lows for various locations for
Sunday and Monday morning.
Dec 18th Dec 19th
SF BAY AREA TEMP/YEAR TEMP/YEAR
Kentfield.......................21/1924...........21/1924
San Rafael......................31/1985...........32/2012
Napa............................23/1924...........22/1924
San Francisco...................36/1924...........36/1908
SFO.............................30/1965...........32/1965
Oakland.........................35/2006...........34/2006
Oakland Airport.................31/2006...........34/2012
Richmond........................33/1965...........34/2006
Livermore.......................23/1965...........23/1965
Mountain View...................30/1965...........31/2006
San Jose........................25/1924...........23/1924
Gilroy..........................23/1965...........26/2012
MONTEREY BAY AREA TEMP/YEAR TEMP/YEAR
Monterey.........................35/2006..........34/2006
Santa Cruz.......................25/1908..........24/1924
Salinas..........................29/2006..........30/2012
Salinas Airport..................26/1935..........28/1935
King City........................22/1941..........21/1965
&&
.MARINE...as of 2:22 PM PST Sunday...Generally light winds across
the waters today and tonight...however occasional moderate gusts
for the southern outer waters are possible. Building high pressure
will produce light winds through the first half of the week. Long
period northwesterly swells along with increasing sea heights will
move in Wednesday due to a series of storms over the Gulf of
Alaska.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Freeze Warning...North Bay Valleys/Mts...East Bay
Valleys/Hills...Santa Clara Valley...
Interior Monterey...Salinas
Valley and San Benito County
&&
PUBLIC FORECAST: MM
AVIATION: Canepa
MARINE: Anna
CLIMATE: Bell
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Dec 18, 2:15 PM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 215 PM PST SUN DEC 18 2016 CAZ006-505>513-516>518-528>530-192215- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 215 PM PST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...THIS AFTERNOON AND TONIGHT COLD TEMPERATURES CAN BE EXPECTED AGAIN TONIGHT. A FREEZE WARNING IS IN EFFECT FOR INLAND LOCATIONS. LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED THERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL SLOWLY MODERATE THROUGH THE WEEK.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:01 AM PST | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 8 hr |
Nearby
Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.